My name is Kevin and I am HIV positive. I am having a real tough time being able to handle the meds for HIV care. It keeps boating my tummy and i end up with serious diarrhea. I have an HIV doctor at Kaiser who i have been with over a year now. Meaning i have been keeping up on my blood work and follow ups even though i have not been taking any HIV meds yet. Last week I had a surgery to remove an abscess located between by scrotum and testicles. The surgery seemed like it all went well; and the surgeon said the area looked good and clean when i went in for a follow up. Now for the past 4 nights/morning i have been waking up in extreme pain. From the tips of my toes to the top of my head i am sore and achy. I was given percocet for the pain but right now the meds are not helping at all. My doctor is off until monday and im not sure if this is serious enough to contact emergency. It feels like i should but i dont want to show up and not get the care i think i need. Kaiser is a decent hospital but their doctors tend to love to hear themselves talk rather than listen to their patients.
Hi Kevin. You should consult a good doctor who specializes in HIV. You should NEVER stop your HIV medications. Initially, you will have to deal with the side-effects of the HIV medications, but gradually, your body will develop tolerance to these side-effects. A combination of Tenofovir with either Lamivudine or Emtricitabine with ritonavir-based Lopinavir is recommended. But, I strongly suggest to consult a HIV specialist before you go ahead with this regimen.
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]